Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes dizziness after weaning off of Cipralex?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
Good day doctor. I have been on cipralex for 7 months and gradually weaned myself off it. I now feel dizzy almost like drunk in my head and I get this cold strange feeling when I move and move my head. I also have tingling in my spine at times. could it be brain zaps as they call it as its withdrawal symptoms? and if so how long will it last amd what can I take to reduce these strange feelings?
Posted Tue, 25 Feb 2014 in Mental Health
Answered by Dr. Manisha Gopal 1 hour later
Brief Answer: Need to know few details before answers Detailed Answer: I have read your question carefully and it says that you have been on cipralex and gradually tapered it and are off it now. Since you have stopped it , there is a feeling of dizziness when you move or move your head with some occasional tingling in spine. Before I answer you , I would like to know - 1. the dosage of cipralex which you were taking 2. how did you taper it? like, in how many days did you do the dosage reduction? 3. why were you on cipralex ? 4. were there any complaint similar to this previously? Only after these answers I will be able to guide you properly. wish you good health Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Follow-up: What causes dizziness after weaning off of Cipralex? 10 minutes later
I was on it for panic attacks and anxiety. I took for 6 days half then the next six days a quarter of half.
Answered by Dr. Manisha Gopal 20 minutes later
Brief Answer: Take good diet and get test done. Detailed Answer: Hello, You have not mentioned the dosage which you were taking? First- you tapered it fast, six days tapering in anxeity disorder is not recommended...I think you must have had these symptoms pretty soon after stopping the drug. Was this tapering under medical guidance? Secondly, these symptoms can be due to cervical spondylosis, so I asked if there were some of them earlier also, like even before treatment? You should get your blood pressure checked, and may be take an x Ray neck ( to rule out cervical ). ~~ Once both of these are normal, then it is highly likely due to withdrawal. Such withdrawal are supposed to wean off itself in few weeks to a month. nothing is required. In rare cases it may persist and need to be manged. You have not told for how long are these symptoms been there? You can take - -- a multivitamin like - rejunex OD or neurogardin, etc., --take adequate water and --more of fruits and salads in your diet these will help a lot in handling these complaints. ##Do get the test done please feel free to ask more questions for clarifictaion Dr. Manisha Gopal MD psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor